PREVIOUS QUESTION:

 

NEXT QUESTION:

 

Should you stop taking medication for HIV if you experience side effects?

ANSWER

No. It's dangerous to change how you're taking HIV medication -- or stop -- if you're unhappy with how you feel or how they affect you. That can make it easier for the HIV virus to become resistant to drugs and harder to treat.

From: Side Effects of HIV Medicines WebMD Medical Reference

SOURCES:

AVERT: "Antiretroviral side effects."

AIDS.gov: "What Are Side Effects?"

U.S. Department of Veterans Affairs: "Tips for Common Side Effects."

Project Inform: "Dealing with drug side effects."

Reviewed by Jonathan E. Kaplan on June 23, 2019

SOURCES:

AVERT: "Antiretroviral side effects."

AIDS.gov: "What Are Side Effects?"

U.S. Department of Veterans Affairs: "Tips for Common Side Effects."

Project Inform: "Dealing with drug side effects."

Reviewed by Jonathan E. Kaplan on June 23, 2019

NEXT QUESTION:

What are short term side effects of HIV medication?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: